Alert archive / New York / River Flood Warnings in 2011

River Flood Warning 15, NWS Burlington, VT

April 27, 2011Clinton County, Franklin County, St. Lawrence County, New York

NWS Burlington, VT issued this river flood warning at Apr 27, 2011, 3:31 AM EDT for Clinton County, Franklin County, St. Lawrence County, New York. It took effect at Apr 27, 2011, 12:18 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 3:31 AM EDT (07:31 UTC)
In effect from
Apr 27, 2011, 12:18 PM EDT
Expired
Apr 27, 2011, 9:44 PM EDT
In force
9 hr
Issued by
NWS Burlington, VT
Flood severity
Minor

Counties Clinton County, NY, Franklin County, NY, St. Lawrence County, NY

The radar

The Burlington radar (KCXX), 96 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Saranac River at Plattsburgh (PBGN6).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04273500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 27, 2:54 AM EDT, 37 minutes earlier.

Area forecast discussion, Apr 27, 2:54 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
254 AM EDT WED APR 27 2011

.SYNOPSIS...
AN ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE REGION THROUGH
THURSDAY WITH THE DAILY THREAT OF SHOWERS AND THUNDERSTORMS. A
FEW OF THE STORMS MAY BECOME QUITE STRONG DURING THURSDAY
AFTERNOON... ESPECIALLY FROM THE CHAMPLAIN VALLEY WEST. A RETURN
TO SOMEWHAT DRIER AND MORE SEASONABLE WEATHER IS EXPECTED BY
LATER IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 150 AM EDT WEDNESDAY...COMPOSITE RADAR LOOP SHOWING THE
HEAVIEST SHOWERS AND THUNDERSTORMS MOVING EAST OF THE CHAMPLAIN
VALLEY AT THIS TIME. PRECIPITATION COMING TO AN END ACROSS
NORTHERN NEW YORK AT THIS TIME AS WELL. HAVE UPDATED THE ZONE
FORECASTS AND GRIDS...AND WILL GO WITH A 30 PERCENT CHANCE FOR
SHOWERS FOR THE REMAINDER OF THE OVERNIGHT PERIOD ACROSS NORTHERN
NEW YORK AND THE CHAMPLAIN VALLEY. EXPECTING SHOWERS AND
THUNDERSTORMS ACROSS THE REMINDER OF VERMONT TO TAPER OFF TO
SCATTERED SHOWERS IN THE NEXT 2 HOURS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
AS OF 351 PM EDT TUESDAY...WARM FRONT THEN FINALLY CLEARS THE
INTL BORDER COUNTIES BY TOMORROW AFTERNOON WITH FORECAST AREA
BECOMING FIRMLY ENTRENCHED IN THE WARM SECTOR. 925 MB MODEL
THERMAL PROGS QUITE MILD...SUPPORTING MOS HIGHS WELL INTO THE 70S
IN MOST AREAS...PERHAPS SLIGHTLY COOLER EAST. STILL A THREAT FOR
SHOWERS AND A FEW STORMS DURING THE LATE/MORNING EARLY AFTERNOON
AS RESIDUAL OVERRUNNING ALONG DEPARTING WARM FRONT SPARKS
ACTIVITY ACROSS OUR CENTRAL/NRN COUNTIES. WITHOUT A SIGNIFICANT
FORCING MECHANISM...COVERAGE OF THIS ACTIVITY SHOULD BE SOMEWHAT
LESS THAN THIS EVENING THOUGH WITH BOUNDARY LAYER INSTABILITY AND
SOME MODEST SHEAR WILL HAVE TO KEEP AN EYE ON ANY STRONGER CELLS.

THEN VARIABLY CLOUDY WITH SCT SHOWERS AND FEW STORMS...ESP WEST
OVERNIGHT WEDNESDAY WITH FORECAST AREA FIRMLY IN THE WARM SECTOR
OF PARENT CYCLONE PUSHING ACROSS THE GREAT LAKES. OVERNIGHT LOWS
VERY MILD HERE WITH MANY AREAS IN THE CHAMPLAIN/SAINT LAWRENCE
VALLEY HOLDING IN THE 60S OVERNIGHT...LIKELY THE WARMEST NIGHT
SINCE LAST SEPTEMBER.

BY THURSDAY...SFC COLD FRONT THEN SWEEPS EAST ACROSS THE AREA
DURING THE LATE MORNING/AFTERNOON HOURS WITH AN INCREASING THREAT
OF SHOWERS/THUNDER. INDEED...A QUICK LOOK AT INSTABILITY/SHEAR
PROGS SUPPORT THE IDEA OF SCT STRONG TO POSSIBLY SEVERE
STORMS...ESP FROM THE ADIRONDACKS EAST WHERE STRONGEST BOUNDARY
LAYER HEATING WILL OCCUR. STILL A BIT FAR OUT TO PIN EXACT
CONVECTIVE MODE DOWN AT THIS TIME...BUT OVERALL UNIFORMLY
DIRECTIONAL NATURE OF MID/UPPER LEVEL FLOW WOULD SUGGEST STRAIGHT
LINE WINDS WILL BE THE PRIMARY CONCERN WITH POSSIBLE SQUALL LINE
DEVELOPMENT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 253 AM EDT WEDNESDAY...SECONDARY UPPER LEVEL TROF WILL
CONTINUE EAST ACROSS OUR FORECAST AREA FRIDAY NIGHT AND CHANCE
FOR PRECIPITATION WILL CONTINUE OVERNIGHT THEN TAPER OFF SATURDAY
MORNING FROM WEST TO EAST. THE MAIN FOCUS WILL BE ON THE HIGHER
ELEVATIONS. SATURDAY AND SATURDAY NIGHT WILL BE DRY WITH HIGH
PRESSURE CRESTING OVER THE REGION. A LOW PRESSURE SYSTEM PASSES
WELL TO OUR NORTH ON SUNDAY AND ASSOCIATED COLD FRONT MOVES WEST
TO EAST ACROSS OUR FORECAST AREA DURING SUNDAY EVENING AND
OVERNIGHT. WILL JUST MENTION CHANCE FOR PRECIP AT THIS
TIME...MOISTURE ASSOCIATED WITH THIS SYSTEM IS LACKING AND
DYNAMICS ARE CLOSER TO LOW WHICH PASSES WELL TO OUR NORTH.
ANOTHER LOW PRESSURE SYSTEM WILL MOVE FROM THE SOUTHERN
MISSISSIPPI VALLEY SUNDAY NIGHT...INTO THE OHIO VALLEY ON MONDAY
AND THEN TO OUR SOUTH MONDAY NIGHT. WILL MENTION CHANCE FOR
PRECIPITATION WITH THIS SYSTEM ACROSS OUR AREA FOR MONDAY AND
MONDAY NIGHT. ANOTHER RIDGE OF SURFACE HIGH PRESSURE WILL MOVE
INTO THE REGION ON TUESDAY BRINGING ANOTHER DRY DAY.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 06Z THURSDAY...LAST IN A SERIES OF SHOWERS AND EMBEDDED
THUNDERSTORMS IS MOVING EAST OUT OF THE AREA. THE PRECIPITATION
HAS ENDED ACROSS NORTHERN NEW YORK...BUT SHOULD BE GONE FROM
VERMONT AFTER 08Z. VISIBILITIES IN THE PRECIPITATION SHOULD
GENERALLY BE IN THE VFR CATEGORY...BUT LOWER INTO THE MVFR
CATEGORY AT TIMES. BETWEEN 08Z AND 14Z IS WHEN THERE COULD BE
SOME MVFR CEILINGS AND EVEN SOME LIFR CONDITIONS. VFR CONDITIONS
ARE THEN EXPECTED AFTER 14Z AND THROUGH THE REMAINDER OF THE
PERIOD.

OUTLOOK 06Z THURSDAY THROUGH SATURDAY...
WED NIGHT...OCNL MVFR IN SCT SHOWERS/TSTMS.
THU...MVFR AND PSBLY IFR AT TIMES IN SHWRS/TSTMS.
FRI...MAINLY VFR. PSBL MVFR IN SCT SHOWERS.
SAT...VFR UNDER HIGH PRESSURE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...EVENSON/JMG
NEAR TERM...WGH
SHORT TERM...JMG
LONG TERM...NEILES
AVIATION...EVENSON/JN
Hazardous weather outlook, Apr 26, 3:23 PM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
323 PM EDT TUE APR 26 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-271930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
323 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED
WEDNESDAY AND THURSDAY. SOME OF THE STRONGER THUNDERSTORMS DURING
THE AFTERNOON AND EVENING HOURS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING...LOCALIZED HEAVY DOWNPOURS...AND BRIEF GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 26, 10:10 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1010 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             ST. ALBANS              44.81N  73.08W
04/26/2011  M0.88 INCH       FRANKLIN           VT   PUBLIC

            NICKEL-SIZE HAIL

&&

EVENT NUMBER BTV1100025

MUCCILLI
Special weather statement, Apr 26, 10:50 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1050 PM EDT TUE APR 26 2011

NYZ028-030-031-034-035-VTZ001>009-011-016>018-270500-
EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-
WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-
WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF...PLATTSBURGH...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...RUTLAND...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON
1050 PM EDT TUE APR 26 2011

...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF NORTHERN VERMONT
AND NEW YORK OVERNIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS...SOME STRONG...WILL SLOWLY
MOVE NORTHEASTWARD ACROSS NORTHEASTERN NEW YORK AND VERMONT
THROUGH THE EARLY OVERNIGHT HOURS.

WIND GUSTS TO 40 MPH...SMALL HAIL...AND VERY HEAVY RAINFALL WILL
FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. NUMEROUS REPORTS
OF SMALL STREAM FLOODING AND DRIVEWAY WASHOUTS HAVE BEEN OBSERVED.
OCCASIONAL LIGHTNING CAN ALSO BE EXPECTED.

THROUGH 100 AM...THE HEAVIEST RAIN AND THUNDERSTORMS WILL OCCUR IN
ESSEX AND CLINTON COUNTIES IN NEW YORK AND IN ADDISON...WASHINGTON...
CHITTENDEN...FRANKLIN...LAMOILLE...AND ORLEANS COUNTIES IN
VERMONT.

MUCCILLI/EVENSON

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 11:53 PM EDTAreal Flood AdvisoryBTVChittenden, Franklin, Lamoille, Orleans8 hr
Apr 27, 12:19 AM EDTRiver Flood WarningBTVOrleans23 hr
Apr 27, 12:19 AM EDTRiver Flood WarningBTVLamoille23 hr
Apr 27, 1:30 AM EDTAreal Flood AdvisoryBTVAddison, Caledonia, Chittenden, Lamoille, Orange, Washington6 hr
Apr 27, 1:47 AM EDTRiver Flood WarningBTVLamoille55 hr
Apr 27, 2:22 AM EDTAreal Flood WarningBTVCaledonia8 hr
Apr 27, 3:31 AM EDTRiver Flood WarningBTVFranklin48 hr
Apr 27, 3:54 AM EDTRiver Flood WarningBTVChittenden18 hr
Apr 27, 7:32 AM EDTAreal Flood WarningBTVChittenden12 hr
Apr 27, 9:21 AM EDTAreal Flood WarningBTVEssex12 hr
Apr 27, 10:18 AM EDTAreal Flood WarningBTVCaledonia8 hr
Apr 27, 4:33 PM EDTRiver Flood WarningBTVCaledonia8 hr
Apr 27, 5:47 PM EDTFlash Flood WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more26 hr
Apr 26, 8:59 PM EDTSpecial Weather StatementBTVFranklin2 hr
Apr 26, 10:44 PM EDTRiver Flood WarningBTVClinton, Essex23 hr

Nearby

River Flood Warnings in New York, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.